Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 390, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 4, 2011, 2:56 PM EDT for Wilkes County, North Carolina. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 2:56 PM EDT (18:56 UTC)
- Expired
- Jul 4, 2011, 4:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Wilkes County, NC
The radar
The Roanoke radar (KFCX), 137 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:08 PM EDT | TSTM WND DMG | 3 Nnw Boomer, NC | TREE DOWN ON JIM CAUDILL RD NEAR W. KERR SCOTT RESERVOIR |
| Jul 4, 3:15 PM EDT | TSTM WND DMG | 4 N Boomer, NC | TREE DOWN ON JESS WALSH RD NEAR W. KERR SCOTT RESERVOIR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219
WUUS51 KRNK 041856
SVRRNK
NCC193-042000-
/O.NEW.KRNK.SV.W.0390.110704T1856Z-110704T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
256 PM EDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 400 PM EDT.
* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOOMER...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOOMER...
BUCK...
CRICKET...
FAIRPLAINS...
MULBERRY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR THE WILKESBORO RESERVOIR...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3602 8135 3604 8139 3607 8143 3635 8124
3619 8093 3602 8116 3602 8117 3603 8118
3602 8125 3599 8133
TIME...MOT...LOC 1856Z 218DEG 12KT 3606 8129
$$
161 follow-up statement
426
WWUS51 KRNK 041936
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT MON JUL 4 2011
NCC193-042000-
/O.CON.KRNK.SV.W.0390.000000T0000Z-110704T2000Z/
WILKES NC-
336 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL WILKES COUNTY...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WILKESBORO RESERVOIR...OR NEAR BOOMER...MOVING NORTHEAST
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MORAVIAN FALLS...
BUCK...
WILKESBORO...
CRICKET...
FAIRPLAINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
IF ON OR NEAR THE WILKESBORO RESERVOIR...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3602 8135 3604 8139 3607 8143 3635 8124
3619 8093 3602 8116 3602 8117 3603 8118
3602 8125 3599 8133
TIME...MOT...LOC 1936Z 218DEG 12KT 3612 8123
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:50 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 4, 2:50 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT MON JUL 4 2011
.SYNOPSIS...
EXPECT MORE SCATTERED STRONG STORMS ON THE 4TH OF JULY ALONG A
WEAKENING COLD FRONT WHICH WILL TRY TO CROSS THE AREA DURING THE
DAY BEFORE STALLING OVER NORTH CAROLINA BY TUESDAY. THIS WILL
RESULT IN CONTINUED CHANCES FOR SHOWERS AND STORMS FROM THE FOURTH
OF JULY INTO MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AFTERNOON UPDATE TO REFLECT THE JUST ISSUED FLASH FLOOD WATCH.
PREVIOUS DISCUSSION...
MOST AREAS TO REMAIN DRY UNTIL DAYTIME HEATING KICKS OFF
ANOTHER ROUND OF SHRA/TSRA FOR THE AFTERNOON. WITH FRONTAL
BOUNDARY CLOSER TO US TODAY...THINK SHRA COVERAGE WILL BE MUCH
GREATER WITH SCATTERED TO NUMEROUS SHRA/TSRA THIS AFTERNOON...
LIKELY POPS ACROSS THE MTNS EARLY THIS AFTERNOON...THEN SPREADING
EAST ACROSS THE FOOTHILLS AND PIEDMONT DURING THE MID/LATE
AFTERNOON. CAPES IN THE NEIGHBORHOOD OF 2000-3000 J/KG SHOULD
SUSTAIN HEALTHY UPDRAFTS WITH POTENTIAL FOR SEVERE STORMS DURING
THE PEAK HEATING PART OF THE DAY. LOTS OF OUTDOOR EVENTS GOING ON
TODAY...AND LIGHTNING POTENTIAL LOOKS HIGH...THUS THINK WE NEED TO
BEAT OUR TOM TOMS A LITTLE HARDER FOR LIGHTNING SAFETY TODAY.
HIGHS THIS AFTERNOON WILL BE SIMILAR TO SUNDAY WITH 80S TO LOW
90S LIKELY...AND FEELING MUGGY DUE TO THE HIGH MOISTURE CONTENT
OF THE AIRMASS.
POTENTIAL FOR NUMEROUS SHOWERS TODAY MAY HINDER SET-UP FOR THE
EVENING FIREWORKS SHOWS. IF THE FOLKS SETTING UP FOR THESE EVENTS
CAN WORK AROUND THE NUISANCE DAYTIME THUNDERSTORM ACTIVITY...THINK
THE LATE EVENING WILL PAN OUT OK. IF STORMS DEVELOP AS FORECAST
OVER THE MTNS DURING THE EARLY AFTERNOON AND MOVE EAST ACROSS THE
PIEDMONT DURING THE LATE AFTERNOON AND EARLY EVENING...THEN MOST
OF THE ACTIVITY SHOULD BE SOUTHEAST OF THE FCST AREA BY SHOW TIME.
UNLESS SOMETHING DEVELOPS UPSTREAM OVER THE OHIO VALLEY...ANTICIPATE
THAT MOST OF THE THUNDERSTORM ACTIVITY SHOULD BE OVER WITH BY
9PM.
WILL MAINTAIN LOW CHANCE THREAT FOR SHRA/TSRA FOR THE
OVERNIGHT TO ACCOUNT FOR ANY LINGERING POCKETS OF
INSTABILITY...TEMPS MOST AREAS SLIPPING INTO THE 60S. PATCHY FOG
A GREATER POSSIBILITY LATE TONIGHT PER NEW MOISTURE FROM THE
DAYTIME SHOWERS...LINGERING CLOUD COVER TONIGHT ULTIMATELY THE
DECIDING FACTOR ON HOW WELL WE RADIATE AND ULTIMATELY DICTATING
OVERALL FOG COVERAGE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
A FRONTAL BOUNDARY IS EXPECTED TO STALL JUST SOUTH OF THE VA/NC
BORDER ON TUESDAY. MODELS TRACKING A SURFACE REFLECTION ALONG THE
BOUNDARY AND ACROSS NC DURING THE MORNING. THIS REFLECTION WILL BRING
AN EARLY MORNING CHANCE OF SHOWERS TO RNK SOUTHERN TIER COUNTIES.
THIS SYSTEM WILL EXIT THE PIEDMONT BY EARLY TUESDAY AFTERNOON. DURING
THE AFTERNOON AND EVENING...A MID LEVEL SHORT WAVE WILL TRACK OVER
THE REGION. DEPENDING ON HOW MUCH INSTABILITIES IS AVAILABLE IN THE
AFTERNOON AND EVENING...THIS SHORT WAVE HAS THE POTENTIAL TO BRING
SOME STRONG STORMS TO THE AREA. THESE STORMS WILL EXIT THE AREA
OVERNIGHT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS POSSIBLE ON
WEDNESDAY AS MORE ENERGY TRACKS ALONG THE STALLED BOUNDARY. FOR BOTH
TUESDAY AND WEDNESDAY...HAVE THE HIGHEST POPS ACROSS THE SOUTH AND
ALONG THE VA/NC BORDER. FORECAST POPS MAY BE IN A STATE OF
FLUCTUATION AND IS HIGHLY DEPENDENT ON WHERE THE ACTUAL BOUNDARY
RESIDES EACH DAY. FOR THIS REASON WILL KEEP POPS AT A CHANCE.
TEMPERATURES SHOULD BE FALLING BACK TO NEAR NORMAL AS SHOWER
ACTIVITY INCREASES DURING THE PERIOD. WITH SEVERAL MODELS BRINGING
WIDE SPREAD SHOWERS ACROSS THE AREA WEDNESDAY...LOWERED TEMPERATURES
BELOW NORMAL BY A FEW DEGREES.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
SHOWER AND THUNDERSTORM ACTIVITY INCREASES ON THURSDAY AFTERNOON AND
EVENING AS HIGH PRESSURE CONTINUES EASTWARD AND ANOTHER COLD FRONT
APPROACHES FROM THE NORTHWEST. WITH THE ADDED INSTABILITY OF THE
APPROACHING COLD FRONT...MAY SEE A FEW OF THESE STORMS BECOME STRONG
TO SEVERE...ALTHOUGH THE THREAT DOES NOT SEEM PARTICULARLY HIGH AT
THIS TIME. INCREASED CLOUD COVER ON THURSDAY WILL HELP LIMIT
AFTERNOON HEATING SOMEWHAT...AND WILL BE EXPECTING AFTERNOON HIGHS
RANGING FROM THE LOW TO MID 80S WEST OF THE BLUE RIDGE...AND IN THE
UPPER 80S TO LOW 90S TO THE EAST.
FORECAST MODELS ARE IN GENERAL AGREEMENT THAT THE COLD FRONT WILL
MOVE SLOWLY SOUTHWARD AS IT ENTERS OUR REGION ON FRIDAY...AND BECOME
NEARLY STATIONARY ACROSS NORTH CAROLINA. WITH HIGH PRESSURE SLIDING
EASTWARD ACROSS THE LOWER GREAT LAKES REGION...WILL STILL KEEP A
CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY THROUGH
NEXT WEEKEND...MAINLY IN THE AFTERNOONS AND EVENING...WITH
INCREASINGLY HIGHER CHANCES FROM NORTH TO SOUTH. HIGH TEMPERATURES
EACH DAY WILL GENERALLY RANGE FROM THE LOWER 80S IN THE WEST...TO
THE MID 80S TO NEAR 90 IN THE EAST. LOW TEMPERATURES WILL RANGE FROM
THE LOWER 60S WEST TO THE UPPER 60S EAST.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE MORE
WIDESPREAD AS THE AFTERNOON PROGRESSES. A COMBINATION OF DAYTIME
HEATING AND AN APPROACH SHORTWAVE TROUGH IS HELPING TO CREATE THIS
ACTIVITY. ANTICIPATE MAINLY VFR CONDITIONS WITH ISOLATED AND
TEMPORARY IFR/MVFR CONDITIONS AS THE STRONGER CELLS PASS OVER A
GIVEN AREA. ACTIVITY IS EXPECTED TO WANE AND DECREASE IN COVERAGE
FROM WEST TO EAST AFTER ROUGHLY 00Z...800 PM AS WE LOSE THE
HEATING OF THE DAY AND THE TROUGH AXIS PASSES OUT OF THE AREA. A
SURFACE FRONT WILL BECOME NEARLY STATIONARY OVER THE REGION
THROUGH AT LEAST TUESDAY. AFTER SOME LATE NIGHT/EARLY MORNING
PATCHY MVFR CONDITIONS FOR LIGHT FOG AND CLOUDS...LOOK FOR
INSTABILITY INCREASE AGAIN ON TUESDAY WITH SOME ISOLATED SHRA/TRSA
DEVELOPING BY 16Z...NOON.
ANTICIPATE DAILY CHANCES OF SCATTERED SHRA/TSRA THROUGH SATURDAY AS
THE FRONTAL BOUNDARY REMAINS OVER OR NEAR THE AREA. LATE NIGHT AND
EARLY MORNING PATCHY FOG AND MVFR CIGS WILL BE POSSIBLE AS
RESIDUAL MOISTURE FROM THE PREVIOUS DAYS CONVECTION CONDENSES
UNDER THE NOCTURNAL INVERSION.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR VAZ007-
009>020-022>024-032>035-043>047-058-059.
NC...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NCZ001>006-
018>020.
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ042>045.
&&
SYNOPSIS...JH
NEAR TERM...DS/PM
SHORT TERM...RCS
LONG TERM...NF
AVIATION...DSHazardous weather outlook, Jul 4, 1:00 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 100 PM EDT MON JUL 4 2011 NCZ001>006-018>020-VAZ007-009>018-022>024-032>035-043>047-058-059- WVZ042-051700- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE-MERCER- 100 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 594 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXITS THIS AFTERNOON AND EARLY EVENING. CLUSTERS OF SLOW MOVING THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS WILL BE THE GREATEST THREAT WITH SOME OF THESE STORMS WITH MARGINALLY LARGE HAIL A SECONDARY THREAT. ANOTHER CONCERN IS LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NOW ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ019-020-WVZ043>045-051700- ALLEGHANY VA-BATH-SUMMERS-MONROE-GREENBRIER- 100 PM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXITS THIS AFTERNOON AND EARLY EVENING. CLUSTERS OF SLOW MOVING THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS WILL BE THE GREATEST THREAT WITH AN ISOLATED NUMBER OF THESE STORMS WITH MARGINALLY LARGE HAIL A SECONDARY THREAT. ANOTHER CONCERN IS LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DS
In the hours before
Special weather statement, Jul 4, 12:47 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1247 PM EDT MON JUL 4 2011
VAZ013-014-017-041745-
FLOYD VA-MONTGOMERY VA-PULASKI VA-
1247 PM EDT MON JUL 4 2011
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...MONTGOMERY AND PULASKI
COUNTIES...
AT 1246 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DUBLIN...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. IF ON OR NEAR
CLAYTOR LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH TO CAPSIZE YOUR
VESSEL.
THIS STORM WILL BE NEAR CLAYTOR LAKE STATE PARK AROUND 1255 PM...
CLAYTOR DAM AROUND 100 PM...RADFORD...FAIRLAWN...AND GRAYSONTOWN
AROUND 105 PM...WALTON...AND COPPER VALLEY AROUND 110
PM...CHILDRESS...AND PRICES FORK AROUND 115 PM.
LAT...LON 3704 8078 3719 8076 3722 8067 3723 8020
3688 8022 3686 8027
AMSLocal storm report, Jul 4, 1:54 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
154 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG NNW INDEPENDENCE 36.62N 81.15W
07/04/2011 GRAYSON VA PUBLIC
MULTIPLE SIX INCH DIAMETER LIMBS WERE BLOWN DOWN AT THE
INTERSECTION OF ROUTES 58 AND 21 IN INDEPENDENCE.
&&
DSSpecial weather statement, Jul 4, 2:00 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
200 PM EDT MON JUL 4 2011
VAZ033-044-041900-
FRANKLIN VA-PITTSYLVANIA VA-
200 PM EDT MON JUL 4 2011
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND PITTSYLVANIA
COUNTIES...
AT 158 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF SYDNORSVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. FREQUENT CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
STORM. IF YOU ARE OUT ON THE WATER GET BACK TO LAND AND FIND A SAFE
BUILDING OR SAFE VEHICLE.
THIS STORM WILL BE NEAR SNOW CREEK AROUND 205 PM...SOUTHERN SMITH
MOUNTAIN LAKE AROUND 210 PM...PENHOOK AROUND 215 PM...SAGO...AND AJAX
AROUND 220 PM...AND CALLANDS AROUND 225 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3679 7966 3686 7964 3683 7967 3681 7974
3688 8003 3707 7996 3697 7926 3670 7931
AMSLocal storm report, Jul 4, 2:03 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
203 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL 4 N TODD 36.36N 81.60W
07/04/2011 E1.00 INCH ASHE NC TRAINED SPOTTER
&&
EHSpecial weather statement, Jul 4, 2:18 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 218 PM EDT MON JUL 4 2011 VAZ011-014-018-041845- CRAIG VA-GILES VA-MONTGOMERY VA- 218 PM EDT MON JUL 4 2011 ...A STRONG THUNDERSTORM WILL AFFECT CRAIG...GILES AND MONTGOMERY COUNTIES... AT 215 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEWPORT... MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR NEWPORT AROUND 225 PM...HUFFMAN AROUND 235 PM AND MC DONALDS MILL AROUND 245 PM. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. LAT...LON 3742 8028 3721 8026 3721 8061 3739 8060
Special weather statement, Jul 4, 2:48 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EDT MON JUL 4 2011
VAZ011-WVZ042>044-041945-
GILES VA-MERCER WV-MONROE WV-SUMMERS WV-
248 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORMS WILL AFFECT GILES...MERCER...MONROE AND
SUMMERS COUNTIES...
AT 245 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
NORTHWEST OF PIPESTEM TO MATOAKA...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. FREQUENT CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
STORM AS WELL.
THESE STORMS WILL BE NEAR ELLISON...SPANISHBURG...DUNNS...AND CAMP
CREEK AROUND 255 PM...BLUESTONE STATE PARK...HINTON...PIPESTEM RESORT
STATE PARK...AND KEGLEY AROUND 300 PM...BLUESTONE DAM AND AND
PIPESTEM AROUND 305 PM.
LAT...LON 3741 8133 3742 8129 3746 8131 3752 8122
3758 8119 3761 8108 3764 8107 3768 8100
3772 8098 3772 8095 3770 8090 3771 8089
3749 8053 3722 8068 3738 8134
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:34 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 56 min |
| Jul 4, 1:42 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga | 63 min |
| Jul 4, 2:48 PM EDT | Flash Flood Watch | RNK | Alleghany, Ashe, Caswell, Rockingham, Stokes, Surry and 3 more | 4 hr |
| Jul 4, 3:29 PM EDT | Special Weather Statement | RNK | Surry | 61 min |
| Jul 4, 3:33 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 57 min |
| Jul 4, 4:10 PM EDT | Special Weather Statement | RNK | Wilkes | 35 min |
| Jul 4, 4:16 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 29 min |
| Jul 4, 4:33 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Stokes, Surry, Wilkes, Yadkin | 57 min |
| Jul 4, 4:49 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 26 min |
| Jul 4, 5:17 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes, Surry | 58 min |
| Jul 4, 5:31 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 59 min |
| Jul 4, 5:52 PM EDT | Special Weather Statement | RNK | Caswell | 23 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.